Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 3, 1999, 7:17 PM CDT for Wheeler County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 1999, 7:17 PM CDT (00:17 UTC)
- Expired
- May 3, 1999, 8:20 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:30 PM CDT | Hail 1 | Bartlett, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KLBF 040016 RRA SVRLBF NEC183-040120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 717 PM CDT MON MAY 3 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 820 PM CDT * AT 715 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 40 MILES SOUTH OF O NEILL OR 7 MILES EAST OF BARTLETT... MOVING NORTH AT 40 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS EAST OF US HIGHWAY 281. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:50 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, May 3, 1:50 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 150 PM CDT MON MAY 3 1999 TIMING OF PRECIPITATION WILL BE THE MAIN CHALLENGE THROUGH THE PERIOD. 17Z SURFACE ANALYSIS SHOWS A DEEP LOW PRESSURE TROUGH EXTENDING FROM THE EXTREME WESTERN DAKOTAS INTO EASTERN WYOMING AND EASTERN COLORADO WITH A LOWEST PRESSURE NEAR LARAMIE. SFC DEWPOINTS ARE IMPRESSIVE FROM KANSAS INTO EASTERN NEBRASKA. ONEILL REPORTING A 55 DEWPOINT. EXPECT CONVERGENCE ALONG THIS SFC TROUGH THIS EVENING AND TONIGHT. 12Z MODEL RUNS SHOW GOOD AGREEMENT INITIALLY WITH THE PLACEMENT OF THE 500 MB TROUGHS. 500 MB HAND ANALYSIS SHOWS NEXT SHORTWAVE EXTENDING FROM SW UTAH INTO WESTERN AZ. GOOD MOISTURE AT 500 MB FROM DESERT SW INTO THE INTERMOUNTAIN REGION. COMPARING MODELS THROUGH 48 HOURS...THE ETA DIFFERS TO MOST. BY 48 HRS THE NGM AND AVN ARE IN GOOD AGREEMENT WITH PLACEMENT OF THE UPPER TROUGH WITH THE NGM SHOWING A SLIGHTLY DEEPER CLOSED LOW OF 540 MB. THE ETA IS THE WEAKEST WITH UPPER TROUGH AND SHOWS A CLOSED LOW OF 551 MB BY 48 HRS. PREFER AN NGM-AVN COMPROMISE AT BOTH THE SURFACE AND ALOFT. BY 48 HRS THE ETA HAS THE SURFACE LOW IN NW MO WHILE THE AVN AND NGM SHOW THE SFC LOW NEAR SIOUX CITY. RAIN CHANCES LOOK ACROSS THE FA TONIGHT THROUGH TUESDAY NIGHT. THIS EVENING 850-500 DIV Q AND OGEGA SET UP FROM CENTRAL AND EASTERN NE INTO SD AS SFC TROUGH SWINGS OUT OF SW NEBRASKA AND NORTHEASTWARD. STRONG CAP TO BREAK AS 18Z OAX SOUNDING TAKEN SHOWS THIS. STRONG DIV Q SETS UP IN WESTERN NEBRASKA BY 12Z TUES AS A SFC LOW DEEPENS AND UPPER TROUGH APPROACHES. ALSO A STRONG JET MAX MOVING FROM NORTHERN CA WILL STREAM EAST AND BY 24 HRS A JET COUPLET SHOULD FORM BETWEEN THE SOUTHERN JET AND A WEAKER NORTHERN JET NOSING INTO WESTERN ND HELPING TO FORM THE SURFACE LOW. WILL CARRY CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT THROUGH THUESDAY NIGHT. THE BEST CHANCE WILL BE IN ANW TO BROKEN BW EAST THIS EVENING AND THEN OVERNIGHT WILL WORD SHOWERS AND THUNDERSTORMS LIKELY IN THE WEST AND LIKELY ACROSS THE FORECAST AREA ON TUESDAY. TUESDAY NIGHT THUNDERSTORMS SHOULD END IN SOUTHWEST NEBRASKA BUT CONTINUE INTO WEDNESDAY MORNING ELSEWHERE. GOOD MOISTURE 1000-500 MB 24-48 HOURS. HIGH TEMPS WILL NEED TO BE TRIMMED BACK ON NGM MOS TUES AND WED WITH MAINLY CLOUDY SKIES AND SHOWERS TUESDAY. COOLER TEMPS WED AS NGM THICKNESSES DROP TO 537 DAM IN THE PANHANDLE. A RAIN-SNOW MIX NOT OUT OF THE QUESTION IN NW NEBRASKA. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 63 min |
| May 3, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
| May 3, 8:31 PM CDT | Tornado Warning | LBF | Holt | 44 min |
| May 3, 8:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 61 min |
| May 4, 1:36 PM CDT | Flash Flood Warning | LBF | Custer, Garfield, Loup | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.